MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 17140
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection confirms that the distal t25 hexalobe tip has sheared off of the driver.The failure of the tip is consistent with excessive/eccentric loading on the tip of the driver, likely seen from inserting or removing a screw.Review of device history records showed no manufacturing or processing related irregularities that would cause or contribute to this failure mode.Labeling review: warnings/cautions/precautions: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.
 
Event or Problem Description
It was reported that the tip of the driver broke off into a tulip head during a case.The screw with driver tip were both successfully removed from the patient.

Brand Name
INVICTUS SPINAL FIXATION SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
michael hendrickson
1950 camino vida roble
carlsbad, CA 92008
7603566777
MDR Report Key22963936
Report Number2027467-2025-00216
Device Sequence Number9137753
Product Code OLO
UDI-Device Identifier00190376195902
UDI-Public(01)00190376195902(10)EM48205
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number17140
Device Catalogue Number17140
Device Lot NumberEM48205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown